Alert archive / Idaho / Red Flag Warnings in 2015
Red Flag Warning 9, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 11, 2015, 2:38 PM MDT for 12 counties in Idaho. It took effect at Aug 11, 2015, 3:00 PM MDT. It was in force for 12 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 11, 2015, 2:38 PM MDT (20:38 UTC)
- In effect from
- Aug 11, 2015, 3:00 PM MDT
- Expired
- Aug 12, 2015, 3:03 AM MDT
- In force
- 12 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Boise County, ID, Camas County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Lincoln County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 62 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 4:30 PM MDT | DOWNBURST | 7 Sse Norton Bay, ID | ITD22 NEAR JACKPOT REPORTED A THUNDERSTORM WIND GUST OF 50 MPH. |
| Aug 11, 4:45 PM MDT | DOWNBURST | 8 N Magic Mountain Ski, ID | TRAIL GULCH RAWS REPORTED A THUNDERSTORM WIND GUST OF 55 MPH. |
| Aug 11, 4:45 PM MDT | DOWNBURST | Glenns Ferry, ID | GLENNS FERRY AGRIMET REPORTED A THUNDERSTORM WIND GUST OF 50 MPH. |
| Aug 11, 4:45 PM MDT | DOWNBURST | Horseshoe Bend, ID | PUBLIC REPORTED A THUNDERSTORM WIND GUST OF 52 MPH. |
| Aug 11, 4:52 PM MDT | DOWNBURST | Horse Butte, ID | HORSE BUTTE RAWS REPORTED A THUNDERSTORM WIND GUST OF 48 MPH. |
| Aug 11, 5:04 PM MDT | TSTM WND GST 0 | Hammett, ID | POWER OUTAGE AFFECTED 77 CUSTOMERS OLD HIGHWAY 30...MOOSE RD. VERY STRONG OUTFLOW WINDS IN AREA. UNK OFFICAL CAUSE. |
| Aug 11, 5:04 PM MDT | NON-TSTM WND GST 0 | Hammett, ID | POWER OUTAGE 77 CUSTOMERS OLD HWY 30...INDIAN HILLS...MOOSE RD. UNK OFFICIAL CAUSE |
| Aug 11, 5:05 PM MDT | DOWNBURST | Twin Butte, ID | TWIN BUTTES RAWS REPORTED A THUNDERSTORM WIND GUST OF 63 MPH. |
| Aug 11, 5:13 PM MDT | DOWNBURST | Mountain Home Afb, ID | KMUO REPORTED A THUNDERSTORM WIND GUST OF 51 MPH. |
| Aug 11, 5:15 PM MDT | DOWNBURST | Mountain Home, ID | MOUNTAIN HOME AWOS KU76 REPORTED A THUNDERSTORM WIND GUST OF 54 MPH. |
| Aug 11, 5:52 PM MDT | TSTM WND GST 52 | 1 S Mountain Home Afb, ID | MOUNTAIN HOME RAWS PEAK WIND GUST 52 MPH FROM THE ESE DURING THE LAST HOUR. |
| Aug 11, 5:55 PM MDT | TSTM WND GST 0 | Mountain Home, ID | 1500 CUSTOMERS WITHOUT POWER 10TH ST NORTH TO AIRBASE RD. UNK OFFICIAL CAUSE. WINDS TO 51 MPH REPORTED IN THE AREA AS OF 558 PM. |
| Aug 11, 5:55 PM MDT | TSTM WND GST 0 | Mountain Home, ID | 2253 CUSTOMERS WITHOUT POWER 39TH NORTH...HIGHWAY 20 AND BOTH SIDES OF I-84. UNK OFFICIAL CAUSE. WINDS IN THE AREA GUSTED 49 MPH. |
| Aug 11, 6:00 PM MDT | TSTM WND DMG | 1 N Boise, ID | BRANCH THE DIAMETER OF A JEEP INNER HUBCAP /8-10 INCHES/ FELLED ON JEEP NEAR 9TH STREET AND FRANKLIN STR. |
| Aug 11, 6:10 PM MDT | TSTM WND DMG | 4 W Boise, ID | TREE DAMAGE AT FRANKLIN PARK NEAR BISHOP KELLY H.S. TIME ESTIMATED FROM RADAR. |
| Aug 11, 6:20 PM MDT | WILDFIRE | 3 S Meridian, ID | REPORT RELAYED BY NWS EMPLOYEE. CREW ON SCENE NOTED WIND KNOCKED DOWN A POWER POLE WHICH STARTED A FIRE...NEAR VICTORY AND MERIDIAN RD. TIME ESTIMATED FROM RADAR VELOCITY. |
| Aug 11, 6:29 PM MDT | DOWNBURST | Boise, ID | KBOI REPORTED A THUNDERSTORM WIND GUST OF 47 MPH. |
| Aug 11, 6:34 PM MDT | TSTM WND DMG | Boise, ID | IDAHO POWER REPORTED MULTIPLE OUTAGES IN BOISE AND THROUGHT THE TREASURE VALLEY. |
| Aug 11, 10:42 PM MDT | TSTM WND GST 48 | 4 Sw Black Stone Mounta, ID | THUNDERSTORM OUTFLOW WINDS GUSTED TO 46 MPH IN THE HR ENDING AT 942 PM AND 48MPH THIS HR. NO RAIN SINCE EARLIER AFTERNOON STORMS BROUGHT 0.02 INCHES AND GUSTS AROUND 45 MPH. |
| Aug 11, 10:45 PM MDT | TSTM WND GST 43 | 8 N Magic Mountain Ski, ID | SECOND ROUND OF STORMS BROUGHT GUSTS 43 MPH IN THE HR ENDING AT 1045 PM. NO RAIN SINCE EARLIER STORMS BROUGHT 0.02 INCHES AND GUSTS 55 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -593 J/kg
- Mixed-layer LCL
- 2789 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
664 WWUS85 KBOI 112038 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 238 PM MDT TUE AUG 11 2015 ...INCREASING MOISTURE THIS AFTERNOON AND EVENING IS LIKELY TO RESULT IN SCATTERED THUNDERSTORM DEVELOPMENT OVER SOUTH EASTERN FIRE ZONES... .MONSOONAL MOISTURE OVER NEVADA IS PRODUCING SCATTERED THUNDERSTORM ACTIVITY WHICH IS LIKELY TO IMPACT THE SOUTHERN HIGHLANDS AND OWYHEE MOUNTAINS THIS AFTERNOON AND EXTEND TO OTHER SOUTHEASTERN FIRE ZONES DURING THE AFTERNOON AND OVERNIGHT. GIVEN THE HOT... DRY CONDITIONS... GUSTY SOUTHERLY FLOW AND THE POTENTIAL FOR SCATTERED THUNDERSTORMS... THERE IS A SIGNIFICANT RISK OF FIRE STARTS. IDZ400-112145- /O.CAN.KBOI.FW.A.0005.150812T0000Z-150812T1500Z/ NORTHERN BOISE BLM- 238 PM MDT TUE AUG 11 2015 ...FIRE WEATHER WATCH IS CANCELLED FOR LIGHTNING FOR NORTHERN BOISE BLM...WHICH IS FIRE WEATHER ZONE 400... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE FIRE WEATHER WATCH. AT THIS STAGE IT IS THOUGHT MORE LIKELY THAT ANY THUNDERSTORM ACTIVITY WILL BE ISOLATED OVER THE NORTHERN BOISE FIRE ZONE OVERNIGHT...THE SITUATION WILL CONTINUE TO BE MONITORED. $$ IDZ420-421-423-424-426-121300- /O.UPG.KBOI.FW.A.0005.150812T0000Z-150812T1500Z/ /O.NEW.KBOI.FW.W.0009.150811T2100Z-150812T1300Z/ TREASURE VALLEY BLM- SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST- OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-SOUTHERN HIGHLANDS- 238 PM MDT TUE AUG 11 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 AM MDT WEDNESDAY FOR LIGHTNING FOR TREASURE VALLEY BLM...SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS... WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...421...423...424 AND 426... THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * THUNDERSTORMS...LIKELY TO BECOME SCATTERED IN COVERAGE FROM THE SOUTH THIS AFTERNOON AND PERSIST INTO THE EARLY HOURS OF WEDNESDAY * OUTFLOW WINDS...WIND GUSTS UP TO 60 MPH POSSIBLE WITH THUNDERSTORMS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
2 follow-up statements
483 WWUS85 KBOI 120250 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 850 PM MDT TUE AUG 11 2015 ...RED FLAG WARNING REMAINS IN EFFECT FOR TREASURE VALLEY BLM...SOUTHERN BOISE NATIONAL FOREST...WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM...AND SOUTHERN HIGHLANDS IDAHO FIRE ZONES 420/421/423/424/426 UNTIL 7 AM MDT... .THUNDERSTORM OUTFLOW WINDS WILL CONTINUE TO AFFECT SOUTHWEST IDAHO OVERNIGHT. AS OF 830 PM THUNDERSTORM CLUSTERS WERE MOVING NORTH THROUGH EASTERN VALE BLM AND LOOKED TO CROSS THE NEVADA STATE LINE INTO OWYHEE COUNTY BY 9 PM. THUNDERSTORM WINDS HAVE AFFECTED AREAS 40 TO 80 MILES AWAY FROM CELLS. IDZ420-421-423-424-426-121300- /O.CON.KBOI.FW.W.0009.000000T0000Z-150812T1300Z/ TREASURE VALLEY BLM- SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST- OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-SOUTHERN HIGHLANDS- 850 PM MDT TUE AUG 11 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM MDT WEDNESDAY FOR LIGHTNING FOR TREASURE VALLEY BLM...SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS... WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...421...423...424 AND 426... * THUNDERSTORMS...SCATTERED STORMS AND LONG LIVED OUTFLOW WINDS LIKELY WILL PERSIST INTO THE EARLY HOURS OF WEDNESDAY. * OUTFLOW WINDS...WIND GUSTS UP TO 60 MPH POSSIBLE WITH THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
960 WWUS85 KBOI 120903 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 303 AM MDT WED AUG 12 2015 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR TREASURE VALLEY BLM...SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...421... 423...424 AND 426... IDZ420-421-423-424-426-121015- /O.CAN.KBOI.FW.W.0009.000000T0000Z-150812T1300Z/ TREASURE VALLEY BLM- SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST- OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-SOUTHERN HIGHLANDS- 303 AM MDT WED AUG 12 2015 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR TREASURE VALLEY BLM...SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...421... 423...424 AND 426... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM ACTIVITY HAS DIMINISHED AND SCATTERED COVERAGE IS NO LONGER EXPECTED. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 11, 10:00 AM MDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 11, 10:00 AM MDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1000 AM MDT TUE AUG 11 2015
.DISCUSSION...AN EARLY MORNING THUNDERSTORM IN THE EASTERN BOISE
MTNS HAS MOVED OFF AND SKIES ARE MOSTLY SUNNY NOW. WE EXPECT
CONVECTION TO INITIATE AGAIN THIS AFTERNOON AND CONTINUE
OVERNIGHT AS A SPEED MAX AND MOISTURE SURGE MOVE NORTHWARD INTO
THE AREA. NO CHANGES AT THIS TIME.
&&
.AVIATION...VFR. ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING AFTER
22Z TUE EAST OF KBNO THRU 12Z WED. SURFACE WINDS SOUTHERLY 5-15KT.
GUSTY ERRATIC WINDS UP TO 45KT NEAR THUNDERSTORMS. WINDS ALOFT
AROUND 10K FT MSL...SOUTH-SOUTHEASTERLY 15-25KT.
&&
.PREV DISCUSSION...
SHORT TERM...CONTINUED WARMING UNDER SOUTHERLY FLOW ALOFT...
MAX TEMPS TODAY GENERALLY 3 TO 6 DEGS HIGHER THAN MONDAY.
MONSOON MOISTURE WILL SPREAD NORTH FROM ARIZONA THIS AFTERNOON
WITH MAIN SURGE INTO OUR IDAHO ZONES LATE TONIGHT. OREGON
ZONES WILL STAY MUCH DRIER. ANOTHER SURGE WILL BE IN OUR
ERN-MOST IDAHO ZONES WEDNESDAY AFTERNOON...WITH REMAINING
ZONES AGAIN MUCH DRIER. THE MOIST SURGES WILL BRING SHOWERS
AND THUNDERSTORMS WITH LOCAL GUSTY WINDS BUT ONLY LIGHT
AMOUNTS OF RAIN. STORMS WILL BE MOVING RAPIDLY NORTH LIMITING
THE TIME SPENT OVER ANY LOCATION. MODERATE EAST TO WEST SURFACE
PRESSURE GRADIENT WILL AGAIN RESULT IN LOCALLY GUSTY EAST/
SOUTHEAST WINDS IN THE SNAKE BASIN...BUT NOT AS WINDY AS MONDAY.
LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY. UPPER LOW OFF THE
OREGON COAST IS EXPECTED TO MOVE INLAND THROUGH THE DAY
THURSDAY...WITH ISOLATED MOUNTAIN THUNDERSTORM ACTIVITY. MODELS
CONTINUE TO SHOW A FRONTAL PASSAGE LATE THURSDAY INTO FRIDAY
MORNING. HOWEVER...A CONSISTENTLY SHOWN DRY SLOT IS POISED TO MOVE
OVER MUCH OF THE WESTERN PORTION OF THE CWA...SO SHOWER AND
THUNDERSTORM ACTIVITY ASSOCIATED WITH THE FRONTAL PASSAGE LOOKS TO
REMAIN ON THE EASTERN FRINGES OF THE CWA. NONETHELESS...GUSTY WINDS
AND COOLER TEMPERATURES EXPECTED FOR FRIDAY. FOR SATURDAY AND
BEYOND...UPPER HIGH LOCATED OVER ROUGHLY ARIZONA...AND A GENERAL
TROUGH PATTERN OVER THE PACNW WILL KEEP THE AREA DRY. HOWEVER MODELS
QUICKLY DIVERGE ON PLACEMENT OF LARGER FEATURES FOR MONDAY AND
TUESDAY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM 6 PM MDT THIS EVENING THROUGH WEDNESDAY
MORNING IDZ400-420-421-423-424-426.
OR...NONE.
&&
WEATHER.GOV/BOISE
DISCUSSION...SP
AVIATION.....KA
PREV SHORT TERM...LC
PREV LONG TERM....EPThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:29 AM MDT | Fire Weather Watch | BOI | Ada, Adams, Boise, Camas, Canyon, Elmore and 8 more | 6 hr |
| Aug 11, 3:13 PM MDT | Special Weather Statement | BOI | Twin Falls | 62 min |
| Aug 11, 4:11 PM MDT | Special Weather Statement | BOI | Jerome, Twin Falls | 49 min |
| Aug 11, 4:38 PM MDT | Special Weather Statement | BOI | Gooding | 52 min |
| Aug 11, 5:05 PM MDT | Special Weather Statement | BOI | Ada | 40 min |
| Aug 11, 5:17 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Elmore, Owyhee | 43 min |
| Aug 11, 5:58 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Elmore | 24 min |
Nearby
Red Flag Warnings in Idaho, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.